A non-self-adjoint quadratic eigenvalue problem describing a fluid-solid interaction. Part II: analysis of convergence

Bourne, D.P., Elman, H. and Osborn, J.E. (2009) A non-self-adjoint quadratic eigenvalue problem describing a fluid-solid interaction. Part II: analysis of convergence. Communications on Pure and Applied Analysis, 8(1), pp. 143-160. (doi:10.3934/cpaa.2009.8.143)

Full text not currently available from Enlighten.

Abstract

This paper is the second part of a two-part paper treating a non-self-adjoint quadratic eigenvalue problem for the linear stability of solutions to the Taylor-Couette problem for flow of a viscous liquid in a deformable cylinder, with the cylinder modelled as a membrane. The first part formulated the problem, analyzed it, and presented computations. In this second part, we first give a weak formulation of the problem, carefully contrived so that the pressure boundary terms are eliminated from the equations. We prove that the bilinear forms appearing in the weak formulation satisfy continuous inf-sup conditions. We combine a Fourier expansion with the finite element method to produce a discrete problem satisfying discrete inf-sup conditions. Finally, the Galerkin approximation theory for polynomial eigenvalue problems is applied to prove convergence of the spectrum.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Bourne, Dr David
Authors: Bourne, D.P., Elman, H., and Osborn, J.E.
Subjects:Q Science > QA Mathematics
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Communications on Pure and Applied Analysis
ISSN:1534-0392

University Staff: Request a correction | Enlighten Editors: Update this record